Does contraceptive pill make CFS worse?

Discussion in 'Fibromyalgia Main Forum' started by greeneyes24, Jul 24, 2003.

  1. greeneyes24

    greeneyes24 New Member

    Hi,

    I was wandering is any of you on the pill? Unfortunatly I have to take it for Endometriosis but have noticed that I feel even more tired since I started it. I'm not sure if it's because of the pill or is just a coincidence. My doc thinks that I should give it couple of months for my body to adjust.
  2. pam_d

    pam_d New Member

    I don't have CFS, I have FM. I could not handle even low-dose birth control pills after FM.....when I had taken them years ago, before FM, I felt wonderful on them, really wonderful---like everything was in balance. Incidentally, I felt great during my pregnancy years ago. But I recently tried to take them again, my reason being that I tend to get ovarian cysts & had a bad one last summer that required surgery. BC pills would've helped this, but when I started on them, the symptoms I normally have with FM all became worse---my hands & feet ached horribly. I stopped using them immediately---too bad for my ovarian issues, but better for my FM.

    I think it depends on how much the tiredness is affecting you, whether you want to stick it out for a couple of months to see if that side effect goes away.

    Good luck, hope it gets better for you.

    Pam
  3. spazmonkey

    spazmonkey New Member

    I am on an awesome birth control called Yasmin. Rather expensive, but it is one of the newer ones with fewer side effects. And the level of estrogen levels out through the month, where other birth control gives you different levels and that's what causes the hormonal crying at happy commercials feeling. I have FM, so it may be different. I know several people that take this and have tremendous success, although they do not have FM or CFS. My one friend though, is bipolar and she says this pill helps to level her moods.
  4. isee

    isee New Member

    years ago when I took them at age 19, long before I had CFS (Acute onset was at 34.)I was semi-comatose, after taking pills, for a week. Once I stopped taking them, I returned to normal. On them, I was exhausted, sleepy, and unable to think. I avoided birth control pills ever after. Had to use other birth control methods, as a result.

    Anna